Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have diabetes and BP. Taking Obmet and Dimicron. Fluctuating blood sugar levels. Suggest modifications?

I am a diabetic for the last 15 years with drug control ( Obmet 1 gram SR I-0-I and Dimicron MR 30 I-0-0 )and daily walking.Last one year I am also having BP at times.Initially I took Losar 50 and Asomex 25 for about 25 Days and Since I was feeling Fine stopped the BP medicines for more than six months. I visited A cardiologist yesterday as I used to feel some light pain off and on in the chest,to get a stress test done.He checked and found that I had BP 180/90 and has given me telma 40 one /day and come back when BP is normal.ECG and 2 D echo found normal.My problem is my fasting sugar (104-124 )and PP sugar (145-250) fluctuates.My Doctor has asked me to take Galucobay 50 during breakfast.This does not help much. My A1C is between 7- 7.8 for last 2 Yrs.I have stepped up my walking and also reduced carbs. Can you suggest any modification to be more fit.Thanks
Asked On : Tue, 5 Feb 2013
Answers:  3 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are taking treatment for diabetes and Hypertension,please note High B.P. is most of the times is without symptoms so please do not stop any medicine without advise of treating Physician.
This is good you have started medicine for BP again,please take care of diet and exercise, if you are overweight reduce weight.
If your PPBS is not controlled take care of diet and even drugs like AGI(GLUCOBAY) are helpful if taken with first bite of lunch and dinner.They can cause stomach up set and Gas formation but newer molecule are better and have less side effects.
Other wise a long acting basal insulin may be started which you can discuss with treating Physician.
Take care
Good Luck.
Answered: Tue, 5 Feb 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
In 99% case of high blood pressure, there is as such no reason and such cases are labelled as "Essential hypertension".
You must take above prescribed medications for hypertension.
Your blood sugar is on higher side and you should consult with internal medicine specialist/ endocrinologist and should go for dose modification.
In spite of Gliclazide, you should go for Glimipride. Final decision is made by your treating doctor.
You can take DPP IV inhibitors along with the mentioned one.
Your Blood sugar both fasting and postprandial and Glycated hemoglobin must be in controlled range.
High blood pressure and diabetes are two most common cause worldwide for kidney and heart related disease; so these two parameters must be in controlled range.
Take care,
Dr. Mayank bhargava
Answered: Tue, 5 Feb 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Normally oral anti diabetic drugs tend to loose their efficacy after using them for more than 15 years but still there are various different groups of oral anti diabetics are available which,if given judiciously,can control your sugar levels.You can consult a diabetologist and get the required treatment from him.
Once these oral anti diabetics fail to bring your glucose levels to normal range,injection insulin becomes the choice for treatment.
Take your meals in small potions and must take 6 meals instead of 3 meals.
Avoid sugary products.
Do exercises regularly.
Keep taking anti hypertensive like TELMA and never stop it as it protects your kidneys.
Do take some statins as generally lipid profile in diabetics is deranged.
Statins protect you from dyslipidemia which is responsible for macro vascular complications.
Answered: Tue, 5 Feb 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor